Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 72, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 25, 2024, 8:25 AM EST for Cobb County, Georgia. It took effect at Jan 25, 2024, 9:32 AM EST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2024, 8:25 AM EST (13:25 UTC)
- In effect from
- Jan 25, 2024, 9:32 AM EST
- Expired
- Jan 25, 2024, 10:06 PM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noses Creek at Powder Springs Road near Powder Springs (NOSG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336968, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
458
WGUS42 KFFC 251325
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
825 AM EST Thu Jan 25 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Noses Creek at Powder Springs Rd at Powder Springs affecting Cobb
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 830 PM EST.
&&
GAC067-260130-
/O.NEW.KFFC.FL.W.0072.240125T1432Z-240126T1316Z/
/NOSG1.1.ER.240125T1432Z.240125T2300Z.240126T0715Z.NO/
825 AM EST Thu Jan 25 2024
...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Noses Creek at Powder Springs Rd at Powder Springs.
* WHEN...Until tomorrow morning.
* IMPACTS...At 13 feet, Minor flooding continues in the woodlands
and the natural flood plain upstream and downstream from the gage
at Powder Springs Road. A walkway parallel to the creek on the
right bank will be under 4 feet of water.
* ADDITIONAL DETAILS...
- At 8:15 AM EST Thursday the stage was 10.8 feet and rising.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 12.6 feet this evening. It
will then fall below flood stage just after midnight tonight.
- Flood stage is 11 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3381 8467 3386 8469 3395 8466 3394 8458
3386 8462 3383 8460
$$2 follow-up statements
124
WGUS82 KFFC 252044
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
344 PM EST Thu Jan 25 2024
...The Flood Warning continues for the following rivers in Georgia...
Noses Creek at Powder Springs Rd at Powder Springs affecting Cobb
County.
For the Sweetwater Creek...including Powder Springs, Powder Springs,
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below
Austell...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 330 AM EST.
&&
GAC067-260830-
/O.EXT.KFFC.FL.W.0072.000000T0000Z-240126T0824Z/
/NOSG1.1.ER.240125T1407Z.240125T2200Z.240126T0224Z.NO/
344 PM EST Thu Jan 25 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding will continue.
* WHERE...Noses Creek at Powder Springs Rd at Powder Springs.
* WHEN...Until late tonight.
* IMPACTS...At 11 feet, Flood stage is reached. Minor flooding will
occur in the woodlands and the natural flood plain upstream and
downstream from the gage at Powder Springs Road. A walkway
parallel to the creek on the right bank will be under two feet of
water.
* ADDITIONAL DETAILS...
- At 3:30 PM EST Thursday the stage was 11.3 feet and nearly
steady.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 5.7 feet tomorrow
morning.
- Flood stage is 11 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3381 8467 3386 8469 3395 8466 3394 8458
3386 8462 3383 8460
$$424
WGUS82 KFFC 260306
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1006 PM EST Thu Jan 25 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Noses Creek at Powder Springs Rd at Powder Springs affecting Cobb
County.
GAC067-260415-
/O.CAN.KFFC.FL.W.0072.000000T0000Z-240126T0306Z/
/NOSG1.1.ER.240125T1407Z.240125T2015Z.240126T0115Z.NO/
1006 PM EST Thu Jan 25 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Noses Creek at Powder Springs Rd at Powder Springs.
* ADDITIONAL DETAILS...
- At 9:45 PM EST Thursday the stage was 10.9 feet and falling.
- Forecast...The river is expected to fall to 4.6 feet Saturday
morning.
&&
LAT...LON 3381 8467 3386 8469 3395 8466 3394 8458
3386 8462 3383 8460
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:35 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jan 25, 6:35 AM EST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 635 AM EST Thu Jan 25 2024 .UPDATE... Issued at 634 AM EST Thu Jan 25 2024 Ended the Dense Fog Advisory a little early. Visibilities continue to improve above one quarter of a mile. && .SHORT TERM... (Today through Saturday Night) Issued at 337 AM EST Thu Jan 25 2024 Wedge still in place across far NE portions of the CWA this morning. Temperatures are fairly uniform, but vsbys continue to be low within the wedge. Do think what is left of the wedge will erode through the remainder of the morning. The airmass remains saturated with PWATS well above 2SD above normal and is expected to remain so through Saturday. A wave of moderate to occasionally heavy rainfall is moving in from the west. The hi-res models have somewhat of a handle on current conditions, and lift this area of precip northward through the morning and early afternoon. A break in the widespread precip is likely later this morning and into the afternoon hours. The hi res convective models do bring a line of showers and thunderstorms through central AL late in the afternoon. Most of the guidance weakens this line as is approaches GA. This solution seems reasonable. However, a rumble of thunder cannot be ruled out. Where there are thunderstorms, locally heavy rainfall will be possible. A break in the widespread precip is likely overnight and into early Friday. Only a minor shortwave is noted in the flow for Friday afternoon. This feature could provide a more organized area of locally heavy rainfall for portions GA, especially if breaks in the clouds occur and the airmass destabilizes. However, confidence is low, because the models do not typically handle these perturbations well. Even though widespread precip may not occur on Friday, with the ground saturated within the Flood Watch area, localized flooding will remain possible - especially where stronger showers or isolated thunderstorms are able to develop. Low pressure and a frontal boundary will move through the area on Saturday. This front and low will provide enough lift for widespread precipitation across much of the CWA. Another round of moderate to heavy rainfall is likely. Will go ahead and extend the Flood Watch through 00Z Sun. NListemaa && .LONG TERM... (Sunday through Wednesday) Issued at 337 AM EST Thu Jan 25 2024 Dry conditions will persist for Sunday through Wednesday. Slightly below normal temps are anticipated on Monday, but will quickly moderate to near or slightly above normal for the remainder of the week. NListemaa && .AVIATION... (12Z TAFS) Issued at 626 AM EST Thu Jan 25 2024 Widespread rain impacting cigs and vsbys. The area of rain should lift northward by mid morning, but cigs should remain LIFR/IFR until the late afternoon. Cigs could lift to high IFR/low MVFR temporarily. Sct shra and isold tsra are possible during this time. Will keep mention of thunder out for now. Cigs should drop again after dark. South winds are expected for much of the afternoon, with winds going to the SW side during the early afternoon but will stay around 170-190. Model guidance suggests the winds will stay on the SW side, but there is some small potential since speeds are so light that direction will continue to want to stay around 170-180. //ATL Confidence...12Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 61 71 59 68 / 60 50 50 90 Atlanta 62 69 58 67 / 60 40 60 90 Blairsville 58 65 53 62 / 50 40 50 90 Cartersville 60 69 56 67 / 50 40 60 90 Columbus 64 72 61 72 / 60 60 50 80 Gainesville 61 68 56 64 / 60 40 50 90 Macon 64 73 61 75 / 60 60 50 70 Rome 60 68 54 67 / 50 40 50 90 Peachtree City 61 71 58 69 / 60 40 60 90 Vidalia 65 77 62 80 / 30 60 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday evening for GAZ001>009-011>016- 019>024-030>034-041>045-052>055-066-067-078. && SHORT TERM...NListemaa LONG TERM....NListemaa AVIATION...NListemaa
Hazardous weather outlook, Jan 25, 5:09 AM EST, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 509 AM EST Thu Jan 25 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 509 AM EST Thu Jan 25 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and isolated thunderstorms are expected Today and Tonight across north and central Georgia. The precipitation will be widespread and heavy at times across the area with some areal and river flooding expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Periods of heavy rainfall and isolated to scattered thunderstorms will continue through Saturday. We could see some strong to severe storms Saturday afternoon and evening with the main frontal passage but the main threat will continue to be the the possibility of flooding. Rainfall totals of 2 to 4.5 inches are forecasted across much of north and central Georgia with localized greater totals possible. This could result in flooding of rivers, creeks, and streams, as well as other low-lying or flood-prone areas. The Flood Watch expires at 7 PM on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 10:48 PM EST | Dense Fog Advisory | FFC | Banks, Barrow, Clarke, Greene, Gwinnett, Jackson and 7 more | 8 hr |
| Jan 25, 2:22 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 67 hr |
| Jan 25, 3:20 AM EST | River Flood Warning | FFC | Forsyth | 23 hr |
| Jan 25, 9:06 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Jan 25, 9:08 AM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 31 hr |
| Jan 25, 9:26 AM EST | River Flood Warning | FFC | Cobb, Douglas | 60 hr |
| Jan 25, 11:03 AM EST | River Flood Warning | FFC | Chattooga | 49 hr |
| Jan 25, 1:49 PM EST | River Flood Warning | FFC | Barrow, Jackson | 20 hr |
| Jan 25, 2:10 PM EST | River Flood Warning | FFC | Morgan, Newton | 3 hr |
| Jan 25, 2:12 PM EST | River Flood Warning | FFC | Fayette, Spalding | 26 hr |
| Jan 25, 3:32 PM EST | River Flood Warning | FFC | Cobb | 55 min |
| Jan 25, 4:47 PM EST | Special Weather Statement | FFC | Heard, Troup | 28 min |
| Jan 25, 4:52 PM EST | Special Weather Statement | FFC | Harris | 23 min |
| Jan 25, 5:02 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard | 27 min |
| Jan 25, 5:13 PM EST | Special Weather Statement | FFC | Douglas | 32 min |
| Jan 25, 5:15 PM EST | Special Weather Statement | FFC | Harris, Meriwether | 30 min |
| Jan 25, 5:30 PM EST | Special Weather Statement | FFC | Fayette | 30 min |
| Jan 25, 5:42 PM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 33 min |
| Jan 25, 5:44 PM EST | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 31 min |
| Jan 25, 5:58 PM EST | Special Weather Statement | FFC | Henry | 32 min |
| Jan 25, 6:14 PM EST | Special Weather Statement | FFC | DeKalb, Gwinnett, Rockdale | 31 min |
| Jan 25, 6:16 PM EST | Special Weather Statement | FFC | Butts, Lamar, Pike, Spalding | 29 min |
| Jan 25, 6:32 PM EST | Special Weather Statement | FFC | Henry | 28 min |
| Jan 25, 6:35 PM EST | Special Weather Statement | FFC | Sumter | 40 min |
| Jan 25, 6:45 PM EST | Special Weather Statement | FFC | Banks, Barrow, Hall, Jackson, Morgan, Newton and 2 more | 45 min |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.